All Journal Entries Journals
Previous | Next

Withdrawing Cold-Turkey from Citalopram

Aug 23, 2013 - 4 comments
Tags:

citalopram

,

celexa

,

cold turkey

,

antidepressants



I'm using this to track the cold-turkey withdrawal from Citalopram after 10 years of use. At the time of cessation, I'm doing fine, but I've been medicated almost all my adult life -from 18 to 28. I know from past experience that citalopram withdrawals are a special kind of hell, and I've tried to stop before, but the withdrawal symptoms were crippling. However I'm finding the side effects of this medication to be limiting my life and work -extreme fatigue, and brain fog, along with a rather embarrassing stutter that I have recently developed when tired, among other things. As I'm now far from the mental place where I was at at the time I started medication, and have long since dealt with the health and life issues that may have caused much of my depression, I think it's time to get off this stuff. God knows the long term effects it may be having, you're only supposed to take it for a year or so.

I expect extreme migraine-like headache complete with vomiting, flu-like shivering, and the well-known 'brain-zaps'. My last dose(20mg) was on Tuesday night. It is now Friday evening, and I surprisingly still feel fine. I have more energy, my head is clearer. However I'm waiting for the migraine-type headache to hit at any time.


Comments
Post a Comment
Avatar universal
by Sleepydays10, Sep 10, 2013
Hello!  Came across your profile as I was doing a quick search for Celexa withdrawal.  I'm going through a similar situation.  After 10+ years of 10mg Celexa use, I was instructed by the doc to discontinue cold-turkey, as the dose was so "small".  I'm about 5 weeks in and it's been a roller coaster.  Some days have been better than others.  The withdrawal effects came on about a week after I stopped the med.  Started with an increase in anxiety and very strange dreams.  Then a little fatigue hit.  That has probably been the worst symptom I've had to this point.  I felt the dizziness and was lightheaded for a few days but that has gone away.  The fatigue and anxiety has stuck around.  Hopefully it slows down here soon.  Hope you are doing well!

Avatar universal
by Jesuspleasehelpme, Aug 25, 2015
I have been on citalopram 20mg for over 5 years now. Dr said she wouldn't renew it this time till i came in so i decided to go off it(couldn't afford a 250.00 well visit!!) Thought things were going great besides losing my temper a couple times here and there and some killer headaches. Its been almost two weeks today and im freaking out!!! I'm sweating uncontrollably and i cant stop crying!! Im so angry that my Dr put me on something and decided after 5+years i could stop cold turkey!! Im really scared!!

Avatar universal
by james852015, Dec 02, 2015
my mum was on this for 23 years and went cold turkey she is in a lot of pain in her joints ect does anybody else have this

Avatar universal
by Leabear123, Aug 09, 2016
I just came off 40mg citalopram once daily for two years cold turkey. THIS *****!!! I can't stop crying. My emotions are so real again. I have a mass of headache. My joints hurts so bad. My temper is back. I'm not sure how or when it's all going to stop.....

Post a Comment